| Model Number |
APB-2.5-4-3D-ES |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
12/09/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that the axium coil prematurely detached.The patient was undergoing surgery for treatment of a saccular, ruptured acom aneurysm with a max diameter of 4mm and a 1.7mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.It was reported that when the physician tried to deliver the coil, it became prematurely deployed.It was unknown where the coil was, but no surgical/medical intervention was required, the pushwire was not bent/broken, there was no friction during delivery, the coil was not repositioned, the physician did not attempt to detach the coil or rotate the pusher, and a continuous flush was administered.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.
Additional Manufacturer Narrative
D10.Device available; return date - additional information g4.Date manufacturer received - additional information g7.Type of report - additional information h2.Follow-up type - additional information h3.Device evaluation; device returned - additional information h6.Evaluation codes - additional information; device evaluation h10.Additional manufacturer narrative - additional information; device evaluation investigation summary - it was reported that the axium coil prematurely detached.As the event was reportable to a regulatory authority and indicated a possible failure of a device, labeling, or packaging to meet any of its specifications, an investigation was required.Additional information was required to investigate the event and/or determine the cause of the event.The health care provider and the manufacturer representative were contacted to obtain additional event details.The device was returned as part of this investigation.Analysis found no bends, kinks or breaks were found with the axium prime pusher.The pusher actuator interface was found intact and not loose.The break indicator and pusher tack welds were found intact.Under the microscope, the coin was found against the lumen stop and the shield coil was found intact.The implant coil was found still connected to the tip of the pusher.The detachment element and the coil shell are present and the primary implant wire to coil shell weld was still intact.The implant coil and polypropylene filament were found stretched on its proximal end.The polypropylene filament was found still attached to the detachm ent element.No other anomalies were observed.Based on the device analysis and reported information, the customer¿s report of ¿premature detachment¿ could not be confirmed as the implant coil was not found detached, but rather stretched.There was no indication that the event was related to a possible manufacturing issue, so a device history record review was not performed.It is likely the physician may have mis-interpreted that the implant coil had stretched, and not detached.The stretching of the implant coil was likely due to procedural conditions.This event should not have been reported to the fda as it was not reportable.The investigation determined that this was a known event.Common sequences of events and contributing factors that can lead to this known event are documented in the risk management file.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.